Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 107, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 31, 2018, 8:13 AM CDT for 4 counties in Oklahoma. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2018, 8:13 AM CDT (13:13 UTC)
- Expired
- May 31, 2018, 8:54 AM CDT
- In force
- 41 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Haskell County, OK, McIntosh County, OK, Muskogee County, OK, Sequoyah County, OK
The radar
The Tulsa radar (KINX), 83 km from the middle of the area, began a volume at 13:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 1.2 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 763 J/kg
- Mixed-layer CIN
- -217 J/kg
- Mixed-layer LCL
- 851 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 313 m²/s²
- 0-3 km storm-relative helicity
- 395 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 16.4
The text
As transmitted.
963
WUUS54 KTSA 311313
SVRTSA
OKC061-091-101-135-311415-
/O.NEW.KTSA.SV.W.0107.180531T1313Z-180531T1415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
813 AM CDT THU MAY 31 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northeastern Haskell County in southeastern Oklahoma...
Northwestern Sequoyah County in east central Oklahoma...
Northeastern McIntosh County in southeastern Oklahoma...
Southeastern Muskogee County in east central Oklahoma...
* Until 915 AM CDT
* At 813 AM CDT, a severe thunderstorm was located 3 miles southwest
of Warner, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Warner... Vian...
Gore... Porum...
Webbers Falls... Tamaha...
Greenleaf State Park... Lake Tenkiller State Park...
Keefeton... Box...
This includes Interstate 40 in Oklahoma between mile markers 266 and
296.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3536 9553 3563 9543 3564 9496 3535 9495
TIME...MOT...LOC 1313Z 269DEG 18KT 3547 9537
HAIL...1.00IN
WIND...60MPH
$$3 follow-up statements
927
WWUS54 KTSA 311322
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
822 AM CDT THU MAY 31 2018
OKC061-091-101-135-311415-
/O.CON.KTSA.SV.W.0107.000000T0000Z-180531T1415Z/
Haskell OK-Sequoyah OK-McIntosh OK-Muskogee OK-
822 AM CDT THU MAY 31 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM CDT
FOR NORTHEASTERN HASKELL...NORTHWESTERN SEQUOYAH...NORTHEASTERN
MCINTOSH AND SOUTHEASTERN MUSKOGEE COUNTIES...
At 822 AM CDT, a severe thunderstorm was located over Warner, moving
east at 20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Warner... Vian...
Gore... Webbers Falls...
Tamaha... Lake Tenkiller State Park...
Keefeton... Box...
This includes Interstate 40 in Oklahoma between mile markers 269 and
296.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3538 9548 3559 9538 3564 9496 3535 9495
TIME...MOT...LOC 1322Z 269DEG 18KT 3547 9531
HAIL...1.25IN
WIND...60MPH
$$250
WWUS54 KTSA 311342
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
842 AM CDT THU MAY 31 2018
OKC091-311352-
/O.CAN.KTSA.SV.W.0107.000000T0000Z-180531T1415Z/
McIntosh OK-
842 AM CDT THU MAY 31 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MCINTOSH COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area, therefore the warning has been cancelled.
LAT...LON 3543 9525 3556 9522 3564 9496 3535 9495
TIME...MOT...LOC 1342Z 269DEG 18KT 3547 9519
$$
OKC061-101-135-311415-
/O.CON.KTSA.SV.W.0107.000000T0000Z-180531T1415Z/
Haskell OK-Sequoyah OK-Muskogee OK-
842 AM CDT THU MAY 31 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM CDT
FOR NORTHEASTERN HASKELL...NORTHWESTERN SEQUOYAH AND EAST CENTRAL
MUSKOGEE COUNTIES...
At 842 AM CDT, a severe thunderstorm was located 4 miles southwest of
Webbers Falls, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Vian... Gore...
Webbers Falls... Tamaha...
Lake Tenkiller State Park... Box...
This includes Interstate 40 in Oklahoma between mile markers 281 and
296.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3543 9525 3556 9522 3564 9496 3535 9495
TIME...MOT...LOC 1342Z 269DEG 18KT 3547 9519
HAIL...1.00IN
WIND...60MPH
$$744
WWUS54 KTSA 311354
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
854 AM CDT THU MAY 31 2018
OKC061-101-135-311404-
/O.CAN.KTSA.SV.W.0107.000000T0000Z-180531T1415Z/
Haskell OK-Sequoyah OK-Muskogee OK-
854 AM CDT THU MAY 31 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HASKELL...
NORTHWESTERN SEQUOYAH AND EAST CENTRAL MUSKOGEE COUNTIES IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However heavy rain is
still possible with this thunderstorm.
LAT...LON 3543 9525 3556 9522 3564 9496 3535 9495
TIME...MOT...LOC 1353Z 269DEG 18KT 3547 9511
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 6:22 AM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, May 31, 6:22 AM CDT, 1 hour 51 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 622 AM CDT Thu May 31 2018 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Showers and thunderstorms will continue over the region through at least mid-morning with periodic MVFR conditions through about 18z, especially over NE OK. Scattered additional storms are possible this afternoon mainly affecting NW AR, where a PROB30 will be included for a few hours either side of 00z. Some fog possible late in the periods as well, with MVFR conditions and possible IFR developing in areas where significant rain has fallen. && .PREV DISCUSSION... /Issued 253 AM CDT Thu May 31 2018/ DISCUSSION... Severe MCS rolling into northeast Oklahoma at this hour. The thunderstorms are expected to weaken over the next few hours as they move into less favorable conditions. The chances of showers and thunderstorms will continue through the day and into Tonight across portions of northeast Oklahoma and northwest Arkansas a weak frontal boundary drops into the region. By Friday, the chances of showers vanish as the frontal boundary moves back to the north. Heat will be the big story Friday and into Saturday with high temperatures in the mid to upper 90s across much of eastern Oklahoma and west-central Arkansas. Heat index values will be between 105-110 in this area. Heat index values are expected to be slightly lower on Saturday. Heat headlines will be needed for Friday and Saturday. Cooler temperatures are anticipated for Sunday as high pressure builds into the region from the north behind a cold front that will move through on Saturday. The relief from the heat will be short lived as an upper level ridge builds over the area from the southwest. Could see triple digit temperatures as we move into late next week. && .PRELIMINARY POINT TEMPS/POPS... TUL 92 72 97 77 / 70 10 0 0 FSM 96 73 97 75 / 30 10 0 0 MLC 93 76 94 77 / 60 10 0 0 BVO 90 69 95 74 / 70 10 0 10 FYV 90 70 91 73 / 60 40 10 0 BYV 90 68 92 72 / 40 50 10 0 MKO 92 73 95 75 / 70 10 0 0 MIO 87 68 93 74 / 70 40 0 0 F10 92 74 94 75 / 70 10 0 0 HHW 93 75 95 76 / 0 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....14
Hazardous weather outlook, May 31, 4:57 AM CDT, 3 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 457 AM CDT Thu May 31 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 457 AM CDT Thu May 31 2018 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Elevated. AREA...East Central Oklahoma and northwest Arkansas. ONSET...Ongoing. HEAVY RAIN. RISK...Limited. AREA...Northeast and East Central Oklahoma and Northwest Arkansas. ONSET...Ongoing. DANGEROUS HEAT. RISK...Limited. AREA...Eastern Oklahoma and West Central Arkansas. ONSET...This Afternoon. DISCUSSION... Showers and thunderstorms will continue this morning generally north of a McAlester to Fort Smith line, with an elevated threat of severe weather extending from the I-40 corridor in east central Oklahoma into parts of northwest Arkansas. The main threat will be damaging wind gusts to 60 mph along with locally heavy rainfall. These storms will move out of the area by mid-morning. Additional storms may develop this afternoon into the evening across far northeast Oklahoma and northwest Arkansas near an outflow boundary left by this mornings storms. A few storms may produce large hail and damaging wind gusts. Heat index values this afternoon will top out around 100 degrees over much of eastern Oklahoma and in the Arkansas River valley area of western Arkansas. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely through the morning, and is possible again this afternoon. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY through SATURDAY...Dangerous Heat Potential. SUNDAY...No Hazards. MONDAY through TUESDAY...Thunderstorm Potential. WEDNESDAY...Dangerous Heat Potential. EXTENDED DISCUSSION... Heat index values in excess of 105 degrees are expected Friday and Saturday afternoon, and heat headlines are likely to be issued for both days. A weak cold front will bring some relief from the heat early next week, but dangerous heat is likely to return by the middle of next week. As the boundary lifts north Monday and Tuesday a few thunderstorms will be possible. EMERGENCY MANAGEMENT PLANNING STATEMENT... With dangerous heat and humidity likely both Friday and Saturday, and again next week, consider taking any advance actions necessary to mitigate heat related illnesses. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, May 31, 5:00 AM CDT, 3 hours 13 minutes before
Special Weather Statement
National Weather Service Tulsa OK
500 AM CDT THU MAY 31 2018
OKZ065-066-071-311045-
Okmulgee OK-Okfuskee OK-McIntosh OK-
500 AM CDT THU MAY 31 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MCINTOSH...SOUTHERN
OKMULGEE AND EASTERN OKFUSKEE COUNTIES UNTIL 545 AM CDT...
At 500 AM CDT, strong thunderstorms were located along a line
extending from 3 miles northeast of Okfuskee to 4 miles north of
Wetumka. Movement was east at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations in or near the path include...
Okmulgee... Henryetta...
Morris... Weleetka...
Dewar... Schulter...
Grayson... Hanna...
Hoffman... Clearview...
Raiford... Okmulgee State Park...
Pharoah... Hitchita...
Bryant... Vernon...
Eram...
This includes Interstate 40 in Oklahoma between mile markers 223 and
251.
LAT...LON 3564 9621 3564 9571 3558 9571 3520 9580
3519 9582 3521 9598 3529 9598 3529 9628
TIME...MOT...LOC 1000Z 275DEG 24KT 3562 9617 3530 9625Special weather statement, May 31, 5:44 AM CDT, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Tulsa OK
544 AM CDT THU MAY 31 2018
OKZ070-071-073-074-311130-
Haskell OK-Pittsburg OK-Muskogee OK-McIntosh OK-
544 AM CDT THU MAY 31 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HASKELL...
MCINTOSH...NORTHEASTERN PITTSBURG AND SOUTHERN MUSKOGEE COUNTIES
UNTIL 630 AM CDT...
At 544 AM CDT, strong thunderstorms were located along a line
extending from 4 miles east of Hoffman to 3 miles northeast of Hanna.
Movement was east at 45 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations in or near the path include...
Eufaula... Checotah...
Warner... Porum...
Webbers Falls... Whitefield...
Oktaha... Canadian...
Council Hill... Rentiesville...
Stidham... Briartown...
Greenleaf State Park... Raiford...
Vivian... Enterprise...
Lake Eufaula State Park... Keefeton...
Pierce... Onapa...
This includes Interstate 40 in Oklahoma between mile markers 252 and
285.
LAT...LON 3555 9573 3555 9571 3558 9571 3562 9513
3553 9513 3514 9522 3519 9581
TIME...MOT...LOC 1044Z 272DEG 38KT 3549 9575 3522 9584Special weather statement, May 31, 6:03 AM CDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Tulsa OK
603 AM CDT THU MAY 31 2018
OKZ071-073-311200-
Pittsburg OK-McIntosh OK-
603 AM CDT THU MAY 31 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MCINTOSH AND
NORTHWESTERN PITTSBURG COUNTIES UNTIL 700 AM CDT...
At 603 AM CDT, a strong thunderstorm was located 3 miles southwest of
Horntown, moving east at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Mcalester... Indianola...
Scipio... Arpelar...
LAT...LON 3506 9607 3509 9606 3512 9603 3512 9601
3515 9601 3515 9598 3518 9598 3520 9578
3490 9578 3492 9609 3505 9609
TIME...MOT...LOC 1103Z 272DEG 24KT 3506 9630Local storm report, May 31, 6:52 AM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
652 AM CDT THU MAY 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 AM TSTM WND DMG 5 ESE OWASSO 36.24N 95.77W
05/31/2018 ROGERS OK NWS EMPLOYEE
LARGE TREE DOWN
&&
RBDSpecial weather statement, May 31, 7:45 AM CDT, 28 minutes before
Special Weather Statement National Weather Service Tulsa OK 745 AM CDT THU MAY 31 2018 OKZ060-061-311315- Tulsa OK-Rogers OK- 745 AM CDT THU MAY 31 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROGERS AND NORTHEASTERN TULSA COUNTIES UNTIL 815 AM CDT... At 745 AM CDT, a strong thunderstorm was located over Turley, moving east at 40 mph. Dime size hail will be possible with this storm. Locations in or near the path include... Tulsa... Claremore... Owasso... Catoosa... Verdigris... Sperry... Turley... Tulsa International Airport... This includes Interstate 44 between mile markers 237 and 247. LAT...LON 3632 9562 3617 9562 3617 9600 3629 9600 TIME...MOT...LOC 1245Z 268DEG 34KT 3622 9596
Special weather statement, May 31, 7:51 AM CDT, 22 minutes before
Special Weather Statement National Weather Service Tulsa OK 751 AM CDT THU MAY 31 2018 OKZ070-071-311315- Muskogee OK-McIntosh OK- 751 AM CDT THU MAY 31 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MCINTOSH AND EAST CENTRAL MUSKOGEE COUNTIES UNTIL 815 AM CDT... At 750 AM CDT, strong thunderstorms were located along a line extending from 4 miles southeast of Oktaha to 2 miles northeast of Lake Eufaula State Park. Movement was east at 25 mph. Dime size hail and winds in excess of 40 mph will be possible with these storms. Locations in or near the path include... Checotah... Warner... Webbers Falls... Rentiesville... Onapa... This includes Interstate 40 in Oklahoma between mile markers 254 and 280. LAT...LON 3553 9515 3536 9542 3545 9572 3558 9542 TIME...MOT...LOC 1250Z 278DEG 23KT 3553 9541 3542 9557
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 1:16 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 59 min |
| May 31, 1:55 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 50 min |
| May 31, 2:08 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee | 52 min |
| May 31, 2:33 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee, Osage, Pawnee, Rogers, Tulsa and 2 more | 57 min |
| May 31, 2:36 AM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Washington | 54 min |
| May 31, 2:56 AM CDT | Special Weather Statement | TSA | Okfuskee, Okmulgee | 64 min |
| May 31, 3:10 AM CDT | Special Weather Statement | TSA | Craig, Ottawa | 65 min |
| May 31, 3:27 AM CDT | Special Weather Statement | TSA | Mayes, Rogers, Wagoner | 63 min |
| May 31, 4:03 AM CDT | Special Weather Statement | TSA | Delaware | 27 min |
| May 31, 4:06 AM CDT | Special Weather Statement | TSA | Okfuskee | 24 min |
| May 31, 4:21 AM CDT | Special Weather Statement | TSA | Okfuskee | 39 min |
| May 31, 4:24 AM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 51 min |
| May 31, 5:00 AM CDT | Special Weather Statement | TSA | Okmulgee | 45 min |
| May 31, 5:05 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Okfuskee, Okmulgee | 55 min |
| May 31, 5:44 AM CDT | Special Weather Statement | TSA | McIntosh | 46 min |
| May 31, 6:03 AM CDT | Special Weather Statement | TSA | Pittsburg | 57 min |
| May 31, 7:45 AM CDT | Special Weather Statement | TSA | Tulsa | 30 min |
| May 31, 7:51 AM CDT | Special Weather Statement | TSA | Muskogee | 24 min |
| May 31, 3:39 PM CDT | Heat Advisory | TSA | Cherokee, Craig, Creek, Haskell, Latimer, McIntosh and 11 more | 28 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.